Alert archive / Missouri / Flash Flood Warnings in 2023

Flash Flood Warning 4, NWS Springfield, MO

March 23, 2023Barry County, McDonald County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Mar 23, 2023, 7:49 PM CDT for Barry County, McDonald County, Newton County, Missouri. It was in force for 9 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2023, 7:49 PM CDT (00:49 UTC)
Expired
Mar 24, 2023, 4:35 AM CDT
In force
9 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 9:53 PM CDTFLASH FLOOD6 N South West City, MOROUTE O WESTBOUND & EASTBOUND CLOSED DUE TO FLOODING.
Mar 23, 9:59 PM CDTFLASH FLOOD1 Nne Pineville, MOROUTE W NORTHBOUND & SOUTHBOUND CLOSED DUE TO FLOODING.
Mar 24, 1:21 AM CDTFLASH FLOOD1 S Stella, MOHIGHWAY D AT TIGER RD NEAR STELLA MO WAS CLOSED DUE TO BEING FLOODED.
Mar 24, 1:31 AM CDTFLASH FLOODPowell, MOROUTE E IS CLOSED DUE TO FLOODING.
Mar 24, 1:35 AM CDTFLASH FLOOD4 Wsw Ridgley, MOROUTE U CLOSED DUE TO FLOODING.
Mar 24, 1:38 AM CDTFLASH FLOOD3 E Wheaton, MOROUTE W CLOSED DUE TO FLOODING.
Mar 24, 4:45 AM CDTFLASH FLOODStella, MODELAYED REPORT. WATER RESCUE ON A TRIBUTARY NEAR HIGHWAY D JUST SOUTH OF STELLA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 124 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2023-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2023-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

454 
WGUS53 KSGF 240049
FFWSGF
MOC009-119-145-240700-
/O.NEW.KSGF.FF.W.0004.230324T0049Z-230324T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
749 PM CDT Thu Mar 23 2023

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Northern Barry County in southwestern Missouri...
  McDonald County in southwestern Missouri...
  Southeastern Newton County in southwestern Missouri...

* Until 200 AM CDT Friday.

* At 749 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 1 inch of rain has 
  fallen. Additional rainfall amounts of 1 to 3 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Neosho, Monett, Pineville, Granby, Anderson, Noel, Goodman, Purdy, 
  South West City, Wheaton, Lanagan, Fairview, Dodge, Newtonia, 
  Pioneer, Stella, Stark City, Powell, Rocky Comfort, Pleasant Ridge 
  and Big Sugar Creek State Park.

This includes the following low water crossings...
  Hickory Creek at Coler RD, Butler Creek at Kings Highway, Shoal 
  Creek at Farm Road 2110, Buffalo Creek at Klondike Road, Elkhorn 
  Creek at Highway CC, Little Sugar Creek at Skaggs Hollow Road and 
  North Indian Creek at Orchid Drive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3670 9461 3687 9444 3693 9406 3692 9361
      3689 9361 3686 9387 3650 9425 3650 9462
      3652 9462 3653 9462 3655 9462

FLASH FLOOD...RADAR INDICATED

$$

EW
4 follow-up statements
675 
WGUS73 KSGF 240224
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
924 PM CDT Thu Mar 23 2023

MOC009-119-145-240700-
/O.CON.KSGF.FF.W.0004.000000T0000Z-230324T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-McDonald MO-Newton MO-
924 PM CDT Thu Mar 23 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY FOR 
NORTHERN BARRY, MCDONALD AND SOUTHEASTERN NEWTON COUNTIES...

At 924 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Up to 2 inches of rain have fallen. 
Additional rainfall amounts up to 2 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Neosho, Monett, Pineville, Granby, Anderson, Noel, Goodman, Purdy, 
  South West City, Wheaton, Lanagan, Fairview, Dodge, Newtonia, 
  Pioneer, Stella, Stark City, Powell, Rocky Comfort, Pleasant Ridge 
  and Big Sugar Creek State Park.

This includes the following low water crossings...
  Hickory Creek at Coler RD, Butler Creek at Kings Highway, Shoal 
  Creek at Farm Road 2110, Buffalo Creek at Klondike Road, Elkhorn 
  Creek at Highway CC, Little Sugar Creek at Skaggs Hollow Road and 
  North Indian Creek at Orchid Drive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3670 9461 3687 9444 3693 9406 3692 9361
      3689 9361 3686 9387 3650 9425 3650 9462
      3652 9462 3653 9462 3655 9462

FLASH FLOOD...RADAR INDICATED

$$

EW
576 
WGUS73 KSGF 240318 RRA
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
1018 PM CDT Thu Mar 23 2023

MOC009-119-145-240700-
/O.CON.KSGF.FF.W.0004.000000T0000Z-230324T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-McDonald MO-Newton MO-
1018 PM CDT Thu Mar 23 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY FOR 
NORTHERN BARRY, MCDONALD AND SOUTHEASTERN NEWTON COUNTIES...

At 1018 PM CDT, The Department of Transportation reported flooding 
was occuring from heavy rainfall from thunderstorms across the 
warned area.Between 1 and 3 inches of rain have fallen. Additional 
rainfall amounts up to 3 inches are possible in the warned area. 
Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Department of Transportation.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Neosho, Monett, Pineville, Granby, Anderson, Noel, Goodman, Purdy, 
  South West City, Wheaton, Lanagan, Fairview, Dodge, Newtonia, 
  Pioneer, Stella, Stark City, Powell, Rocky Comfort, Pleasant Ridge 
  and Big Sugar Creek State Park.

This includes the following low water crossings...
  Hickory Creek at Coler RD, Butler Creek at Kings Highway, Shoal 
  Creek at Farm Road 2110, Buffalo Creek at Klondike Road, Elkhorn 
  Creek at Highway CC, Little Sugar Creek at Skaggs Hollow Road and 
  North Indian Creek at Orchid Drive.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3670 9461 3687 9444 3693 9406 3692 9361
      3689 9361 3686 9387 3650 9425 3650 9462
      3652 9462 3653 9462 3655 9462

FLASH FLOOD...OBSERVED

$$

EW
664 
WGUS53 KSGF 240635
FFWSGF
MOC009-119-145-241000-
/O.EXT.KSGF.FF.W.0004.000000T0000Z-230324T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
135 AM CDT Fri Mar 24 2023

The National Weather Service in Springfield has extended the

* Flash Flood Warning for...
  Northern Barry County in southwestern Missouri...
  McDonald County in southwestern Missouri...
  Southeastern Newton County in southwestern Missouri...

* Until 500 AM CDT.

* At 135 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 3 inches of rain have fallen. Additional rainfall amounts up 
  to 1 inch are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Neosho, Monett, Pineville, Granby, Anderson, Noel, Goodman, Purdy, 
  South West City, Powell, Rocky Comfort, Pleasant Ridge and Big 
  Sugar Creek State Park.

This includes the following low water crossings...
  Butler Creek at Kings Highway, Little Sugar Creek at Skaggs Hollow 
  Road, North Indian Creek at Orchid Drive, Hickory Creek at Coler 
  RD, Elkhorn Creek at Highway CC, Buffalo Creek at Klondike Road 
  and Shoal Creek at Farm Road 2110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3670 9461 3687 9444 3693 9406 3692 9361
      3689 9361 3686 9387 3650 9425 3650 9462
      3652 9462 3653 9462 3655 9462

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

MMT
463 
WGUS73 KSGF 240935
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
435 AM CDT Fri Mar 24 2023

MOC009-119-145-240945-
/O.CAN.KSGF.FF.W.0004.000000T0000Z-230324T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-McDonald MO-Newton MO-
435 AM CDT Fri Mar 24 2023

...FLASH FLOOD WARNING FOR NORTHERN BARRY, MCDONALD AND SOUTHEASTERN 
NEWTON COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

Runoff from heavy rainfall overnight will continue to cause flooding 
across the warned area. Please continue to heed all road closures. 
Do not drive into flooded areas.

LAT...LON 3670 9461 3687 9444 3693 9406 3692 9361
      3689 9361 3686 9387 3650 9425 3650 9462
      3652 9462 3653 9462 3655 9462

$$

MMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 6:19 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 23, 6:19 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
619 PM CDT Thu Mar 23 2023

Key Messages:

1. High confidence (80-90%) in heavy rain and flooding/flash
flooding tonight into Friday and a flood watch remains in effect
for most of the area.

2. Lower confidence severe risk (30-40%) this afternoon and
evening and for Friday afternoon.

3. Seasonable temperatures with low end rain chances later this
weekend into next week.

4. Another stronger system slated for late next week.

.SHORT TERM...(This evening through Friday)
Issued at 220 PM CDT Thu Mar 23 2023

Frontal boundary has pushed southeast to near Neosho to
Springfield to Fort Leonard Wood line as of 18z. Radar shows some
scattered light showers along and ahead of the front in southern
MO and another batch of showers in northeast Oklahoma into
southeast Kansas.

Large scale upper trough was over the western U.S. with Pacific
moisture stream extending northeast out of Baja and into the
central/southern plains and mid Mississippi valley regions. Low
level moisture continues to increase ahead of the surface front
with dewpoints in the low to mid 60s. Behind the front,
temperatures have dipped back into the 50s/low 60s, while ahead of
the front, upper 60s to mid 70s were occurring.

Severe chances this afternoon and tonight...

Chance of some surface based convection later this afternoon along
and south of the surface front and CAMS are showing some discrete
supercell potential. Main risk appears to be with large hail, with
lower probabilities of damaging wind and even an isolated tornado
potential. This will mainly be confined to areas south of the U.S
60 corridor late this afternoon and evening in locations south of
the front.

In areas on the cold side of the front, there will be a sharp
frontal inversion with some decent mid level lapse rates which
would still support a large hail risk. Hail size potential for
both areas will be up to golf ball size.

Flooding potential tonight and Friday...
Convection is expected to initiate later this afternoon and then
become widespread over the area early this evening. Deterministic
and ensemble data have not wavered from the ample moisture
expected over the area tonight into Friday with PW values
exceeding the 90th percentile to max climatological values during
this time frame. Given the classic flooding/flash flooding
synoptic setup with a deep trough to the west and nearly
stationary/slow moving boundary, repeated rounds of convection
over the same locations will likely occur. With high moisture
content available, flooding and flash flooding are expected over a
large portion of the CWA where a flood watch remains in effect
through Friday evening.

A secondary wave along the front is expected to develop to our
south on Friday and lift northeast along the front into our far
eastern CWA during the afternoon. As instability and lift
increases ahead of the surface wave and front, there will be a
quick severe risk mainly for damaging wind gusts and large hail
for a brief period in our far eastern CWA in the afternoon before
this passes to the east of the area. Much better severe chances
will be to our east/southeast on Friday and Friday night. The
heavy rain and flooding potential will continue into Friday, with
the highest potential shifting southeast in our CWA.

Widespread 2 to 4 inch rainfall amounts are expected along and
south of a Joplin to Rolla line with localized amounts of 5 to 6
inches possible where the thunderstorms can train repeatedly over
the same areas. The latest LPMM total QPF params do support the
potential of over 4 inches in several bands along and south of the
Joplin to Rolla line.

.LONG TERM...(Friday Night through Thursday)
Issued at 220 PM CDT Thu Mar 23 2023

Friday night, the bulk of the heaviest precipitation will shift
east of the area, but some wrap around moisture will keep the
potential for rainfall over our northern CWA through the night.
Temperatures behind the front through the weekend will be near or
slightly below seasonal norms. The upper flow will become more
zonal over the weekend into early next week, bringing some
periodic weaker shortwave energy into the area and some light
low end (20-40%) precipitation chances from Saturday night into
Tuesday.

A deeper trough is expected to develop again in the western U.S.
heading into the middle of next week and the upper flow will start
to become more amplified by late Wednesday into Wednesday night.
May start to see some convection during this time frame, with
better chances spreading into the area on Thursday. There are some
timing differences with the global models on how quickly the
trough moves into the area, so confidence in timing of stronger
storm potential is fairly low at this time, but we'll have to keep
an eye on this as we head into next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 610 PM CDT Thu Mar 23 2023

For the 00z TAFS, convection has increased in coverage across the
area as anticipated. Will see MVFR and IFR conditions throughout
the period as all sites are now on the cool side of the front.
Thunderstorms will continue through the night with showers and
embedded thunderstorms continuing through much of Friday with the
MVFR/IFR conditions continuing through the length of the TAFS.
North to northeast winds around 10 to 15 kts are expected.
Predominant visibility in the MVFR category, but will decrease
into IFR category with the heavier rain.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late Friday night for MOZ057-058-068>071-
     077>083-088>098-101>106.

KS...Flood Watch through late Friday night for KSZ101.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Mar 23, 7:39 PM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
739 PM CDT Thu Mar 23 2023

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
739 PM CDT Thu Mar 23 2023

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Significant lightning risk.
  Significant excessive rainfall risk

DISCUSSION...

  Showers and thunderstorms will continue to track across the
  area tonight. Heavy rain will occur with the thunderstorms which
  are expected to train across the same locations and cause
  flooding and flash flooding to occur. Highest rain totals where
  widespread 2 to 4 inches through Friday are expected along and
  south of a Joplin to Rolla line. Some localized areas may see 4
  to 6 inches of rain.

  Some of the storms south of the front will still have the
  potential to produce supercells where large hail to the size of
  golf balls, damaging wind gusts up to 60 mph and an isolated
  tornado will be possible. This will be mainly over far southern
  Missouri, south of a Salem to Cassville line.

  North of the front, there is still a risk of large hail to the
  size of quarters, but the main risk for both locations will be
  heavy rain and flooding.

.DAYS TWO THROUGH SEVEN...Friday through Tuesday.

  The heavy rain and flooding potential will continue into Friday
  as the heaviest rain axis shifts southeast across the area. A
  second wave of strong to severe thunderstorms is expected to
  develop over south central Missouri Friday afternoon with
  damagingn wind gusts and large hail as the main severe weather
  risks. This risk is expected to be short lived before pushing
  east of our area and into the Ohio and Tennessee valley.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation may still be needed through the late evening
  for far southern Missouri, mainly south of a Salem to Cassville
  line.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Local storm report, Mar 23, 6:29 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
629 PM CDT THU MAR 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     GOODHOPE                36.91N 92.81W
03/23/2023                   DOUGLAS            MO   AMATEUR RADIO

            TREE DOWN ON HWY O NEAR GOODHOPE.

&&

RN
Local storm report, Mar 23, 6:54 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT THU MAR 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             5 SSW MOUNTAIN GROVE    37.06N 92.29W
03/23/2023  M1.00 INCH       DOUGLAS            MO   COUNTY OFFICIAL

            PER COUNTY COMMISSIONER.

&&

RN
Local storm report, Mar 23, 7:22 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT THU MAR 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     GOODHOPE                36.91N 92.81W
03/23/2023                   DOUGLAS            MO   AMATEUR RADIO

            TREE DOWN.

&&

RN
Local storm report, Mar 23, 7:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT THU MAR 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     FLASH FLOOD      1 NNW AVA               36.96N 92.67W
03/23/2023                   DOUGLAS            MO   AMATEUR RADIO

            FLASH FLOODING AT DOLLAR GENERAL AND DOCO,
            INC. SHELTERED WORKSHOP.

&&

RN
Special weather statement, Mar 23, 7:38 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
738 PM CDT Thu Mar 23 2023

MOZ101-240115-
McDonald MO-
738 PM CDT Thu Mar 23 2023

...A strong thunderstorm will impact portions of McDonald County
through 815 PM CDT...

At 738 PM CDT, Doppler radar was tracking a strong thunderstorm over
South West City, or 11 miles west of Pineville, moving northeast at
55 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Big Sugar Creek State Park, Anderson, Noel, Dodge, Goodman, South
West City, Pineville, Lanagan, Cayuga, Powell, Tiff City and Rocky
Comfort.

This includes Interstate 49 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Missouri.

&&

LAT...LON 3650 9462 3673 9462 3676 9440 3675 9407
      3665 9407 3650 9437
TIME...MOT...LOC 0038Z 239DEG 49KT 3656 9458

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Burchfield
Local storm report, Mar 23, 7:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT THU MAR 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             2 NNW GOODHOPE          36.93N 92.82W
03/23/2023  E0.70 INCH       DOUGLAS            MO   AMATEUR RADIO

&&

RN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:21 PM CDTSevere Thunderstorm WarningSGFDent, Shannon39 min
Mar 23, 7:38 PM CDTSpecial Weather StatementSGFMcDonald37 min
Mar 23, 8:20 PM CDTSpecial Weather StatementSGFBarry25 min
Mar 23, 8:40 PM CDTFlash Flood WarningSGFChristian, Greene, Lawrence, Stone, Webster, Wright8 hr
Mar 23, 8:58 PM CDTSpecial Weather StatementSGFChristian32 min
Mar 23, 9:12 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone, Webster33 min
Mar 23, 9:36 PM CDTSevere Thunderstorm WarningSGFDouglas, Webster, Wright39 min
Mar 23, 9:51 PM CDTFlash Flood Warning Considerable damage threatSGFBarry, McDonald7 hr
Mar 23, 10:27 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney48 min
Mar 23, 10:39 PM CDTFlash Flood WarningSGFDouglas, Texas5 hr
Mar 23, 11:05 PM CDTSevere Thunderstorm WarningSGFHowell, Texas, Wright40 min
Mar 23, 11:16 PM CDTAreal Flood AdvisorySGFChristian, Douglas, Howell, Ozark, Taney107 min
Mar 23, 11:28 PM CDTAreal Flood AdvisorySGFDent, Phelps, Pulaski2 hr
Mar 23, 11:38 PM CDTSevere Thunderstorm WarningSGFShannon37 min
Mar 24, 1:03 AM CDTFlash Flood WarningSGFDouglas, Ozark, Taney3 hr
Mar 24, 1:22 AM CDTFlash Flood WarningSGFBarry, Stone, Taney3 hr
Mar 24, 1:31 AM CDTAreal Flood WarningSGFCamden, Dallas, Dent, Laclede, Maries, Miller and 3 more14 hr
Mar 24, 3:27 AM CDTAreal Flood WarningSGFDouglas, Webster, Wright12 hr
Mar 24, 3:34 AM CDTAreal Flood WarningSGFDouglas, Texas12 hr
Mar 24, 3:38 AM CDTAreal Flood WarningSGFDouglas, Ozark, Taney12 hr
Mar 24, 4:11 AM CDTAreal Flood WarningSGFBarry, Stone, Taney11 hr
Mar 24, 4:23 AM CDTAreal Flood WarningSGFChristian, Greene, Lawrence, Stone, Webster, Wright11 hr
Mar 24, 4:32 AM CDTAreal Flood WarningSGFChristian, Stone11 hr
Mar 24, 4:35 AM CDTAreal Flood WarningSGFBarry, McDonald, Newton10 hr
Mar 24, 4:42 AM CDTAreal Flood WarningSGFDent, Shannon, Texas11 hr
Mar 24, 5:07 AM CDTAreal Flood WarningSGFBarry, McDonald10 hr
Mar 24, 1:24 PM CDTAreal Flood WarningSGFHowell, Oregon, Ozark, Shannon, Taney13 hr
Mar 24, 2:36 PM CDTAreal Flood WarningSGFDent, Douglas, Ozark, Shannon, Taney, Texas and 1 more33 hr
Mar 24, 2:59 PM CDTAreal Flood WarningSGFBarry, Camden, Christian, Greene, Laclede, McDonald and 7 more11 hr

Nearby

Flash Flood Warnings in Missouri, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.